What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 29, 2:47 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 29, 2:47 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
347 PM EDT Sun Jun 29 2025
.SYNOPSIS...
High pressure off the Southeast coast will bring hot and humid
conditions into early this week. A cold front arrives by later
Tuesday and potentially into Wednesday bringing an increased
chance of showers and thunderstorms.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 345 PM EDT Sunday...
- Scattered showers and thunderstorms expected late this
afternoon/evening, with a few possibly strong to severe.
GOES water vapor channels continue to depict a large amplitude
upper ridge off the Southeast US coast. At the surface, high
pressure is co-located at the surface, with a cold front on the
northern periphery of the high aligned W-E across PA, and a
trough to the lee of the Blue Ridge. Isolated to scattered
showers/tstms are developing in vicinity of the lee-side trough
and along the sea- breeze. Seasonally hot and humid with
temperatures in the mid/upper 80s along the coast and in the
lower 90s inland. Scattered and loosely organized showers/tstms
should continue to develop through the late aftn and early
evening hours in a highly unstable but weakly sheared
environment. Most tstms should be sub-severe, but there is a low
probability of localized strong to damaging wind gusts from wet
microbursts in a high PW airmass. Showers/tstms should diminish
in coverage later this evening and largely dissipate overnight.
Warm and humid with low temperatures in the lower to mid 70s W
to mid to upper 70s E.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
As of 345 PM EDT Sunday...
Key Messages:
- Hot weather continues into early this week, with chances of
afternoon thunderstorms Monday.
- Frontal passage Tuesday/Tuesday night will bring numerous
showers and thunderstorms to the area.
The front will linger to our north on Monday, so another round
of afternoon/evening scattered showers/tstms are forecast that
will favor the W/NW counties. The environment Monday will
continue to feature good instability and strong daytime heating,
and SPC has the NW third of our area in a marginal risk for
localized strong to damaging wind gusts. Continued hot and humid
Monday. Forecast highs are above seasonal averages but within 1
st dev. Dewpoints in the lower to mid 70s during peak heating
should yield heat indices of 98-104F. Convection wanes overnight
with another warm humid night with lows in the mid to locally
upper 70s.
A cold front will advance towards our area from the NW Tuesday.
PW values increase as the front approaches our area Tuesday
afternoon. A little better flow aloft arrives later Tuesday aftn
and evening associated with an upper trough. This could result
in improved storm organization and the entire area is in a
marginal severe risk for Tuesday. Additionally, locally heavy
rain is possible with a moisture rich airmass. Hot and humid
Tuesday, but not unusual for 1 July ahead of the front with high
temperatures in the lower to mid 90s and peak heat indices of
98-104F.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 345 PM EDT Sunday...
Key Messages:
- Front may stall near VA/NC border, bringing increased rain
chances to SE VA and NE NC Wednesday.
- Lower dew points will bring some relief to the area.
29/12z guidance continues to suggest that the front will stall
near the NC/ VA border Tuesday night into Wednesday, which would
bring increased rain chances to SE VA and NE NC. Otherwise,
29/12z EPS/GEFS push the front S of the area by Thursday, with
PW values dropping below normal by Thursday/Friday. Given this,
the secondary front that moves through the region Thursday night
will have less moisture to work with, and PoPs are less than
15% at this time. High temperatures drop into the 80s Wednesday
with PoPs ranging from 15-30% N to 60-70% S with the front
lingering over the locally area. Highs return to the lower 90s
Thursday, but dewpoints drop a few degrees. Highs Friday are in
the mid 80s to near 90F behind the secondary front with
dewpoints in the 60s for much of the area, so some relative
relief (at least for early July standards) arrives later this
week. Upper ridging will start to build across the Northeast and
Mid-Atlantic by next weekend. Highs trend back toward the 90s,
but dewpoints will be slower to recover and mainly dry
conditions are expected for the Independence Day holiday
weekend. Lows will primarily be in the upper 60s to mid 70s
later this week into next weekend.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 200 PM EDT Sunday...
High pressure remains centered off the Southeast coast as of
18z, with a cold front N of the region aligned W-E across PA.
VFR with developing aftn CU and a few showers/tstms along the
sea-breeze E of SBY. The wind is generally SW 5-10kt, and will
potentially shift to ENE with the sea-breeze at ORF. Isolated to
scattered showers/tstms are expected to develop through the
aftn and early evening. However, only RIC has enough confidence
at this time to include a TEMPO for thunder later this
aftn/early evening. Any showers/tstms could produce brief strong
wind gusts and brief vsby restrictions. Any lingering
showers/tstms should dissipate late this evening into the early
overnight hours (03-06z). MVFR vsby is possible again at SBY
later tonight toward sunrise Monday. Primarily VFR Monday with a
20-30% chc of showers/tstms toward the coast and a 30-50% chc
farther inland. The wind will mainly be SW 5-10kt Monday and
potentially shift to ENE at ORF with the sea-breeze during the
aftn.
VFR conditions are primarily expected Monday night through
Wednesday. However, there is an increased chc of mainly
aftn/evening showers/tstms Tuesday and Wednesday with a slow
moving cold front. Any showers/tstms have the potential to
produce brief flight restrictions and strong wind gusts. VFR
Thursday and Friday as drier air builds into the region behind
the cold front.
&&
.MARINE...
As of 330 PM EDT Sunday...
Key Messages:
- Generally benign marine conditions through tomorrow (outside of
convection).
- Small Craft Advisories are likely for the Ches. Bay, lower James
River, and Currituck Sound early Tuesday to early Wednesday, and
possible elsewhere ahead of a stronger cold front.
Current surface analysis shows high pressure continues to dominate
the region from the south, keeping sub-SCA conditions for tonight
and most of the day tomorrow. SW winds are currently ~10 kt with a
few gusts to 15 kt in the coastal waters. Winds are expected to
remain similar through Monday morning. Ahead of the next frontal
passage, SW winds will begin to increase Monday afternoon, but
likely remaining below SCA criteria through the afternoon.
Winds then gradually increase Monday afternoon as the pressure
gradient tightens up ahead of the next cold front (which will be
somewhat stronger). Remaining out of the SW, late Monday afternoon
into early Tuesday, winds are expected to increase to 15-20 kt with
gusts up to 25 kt. SCA headlines will likely be needed for the Ches.
Bay, lower James River, and Currituck Sound. Local wind probs shows
>80% chc of 18 kt sustained winds from ~06z to ~15z Tuesday ahead of
the front.
Waves are currently ~1 ft and seas are 2-3 ft through Monday
afternoon. Waves are expected to peak at 3-4 ft in the Ches. Bay
early Tuesday morning, with the seas peaking Tuesday evening at 4-5
ft (3-4 ft nearshore). Seas may remain slightly elevated early
Wednesday morning, but will fall back to sub-SCA conditions
Wednesday afternoon through the end of the week.
A Moderate Rip Current Risk remains in place today over the northern
waters, with Low Rip Risk over southern waters. Low Rip Current Risk
is expected across all beaches tomorrow.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...AJZ/NB
NEAR TERM...AJZ
SHORT TERM...AJZ/NB
LONG TERM...AJZ/NB
AVIATION...AJZ
MARINE...KMC/LKB
Hazardous weather outlook, Jun 29, 2:53 PM EST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wakefield VA
353 PM EDT Sun Jun 29 2025
NCZ012>017-030>032-102-302000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
353 PM EDT Sun Jun 29 2025
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are possible later Tuesday with localized
strong to severe gusts and localized flooding the primary hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ022>024-VAZ065>068-076>090-092-093-095>098-513-514-516-518-520-
522>525-302000-
Wicomico-Somerset-Inland Worcester-Mecklenburg-Lunenburg-Nottoway-
Amelia-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Eastern King William-Eastern King and Queen-Eastern Essex-York-
Newport News-Hampton/Poquoson-
353 PM EDT Sun Jun 29 2025
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, south central
Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are possible this afternoon into this
evening with localized strong to severe wind gusts the primary
hazard.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are possible Tuesday with localized strong
to severe gusts and localized flooding the primary hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ025-VAZ099-100-302000-
Maryland Beaches-Accomack-Northampton-
353 PM EDT Sun Jun 29 2025
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Scattered thunderstorms are possible this afternoon into this
evening with localized strong to severe wind gusts the primary
hazard.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are possible Tuesday with localized strong
to severe gusts and localized flooding the primary hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ021-VAZ048-060>062-064-069-075-509>512-515-517-519-521-302000-
Dorchester-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Powhatan-Westmoreland-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Henrico (Including the City of Richmond)-
Western King William-Western King and Queen-Western Essex-
353 PM EDT Sun Jun 29 2025
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia and north central Virginia.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are possible this afternoon into this
evening with localized strong to severe wind gusts the primary
hazard.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are possible Monday afternoon and evening
with localized strong to severe wind gusts the primary hazard.
Scattered thunderstorms are possible Tuesday with localized strong
to severe gusts and localized flooding the primary hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 2:22 PM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
322 PM EDT Sun Jun 29 2025
VAZ075-076-521-522-291945-
Richmond VA-Westmoreland VA-Western Essex VA-Eastern Essex VA-
322 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN RICHMOND...SOUTH CENTRAL
WESTMORELAND AND CENTRAL ESSEX COUNTIES THROUGH 345 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tappahannock, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Tappahannock around 325 PM EDT.
Other locations impacted by this storm include Wellford, Ethel,
Naylors Beach, Kennard, Mount Landing, Brays Fork, Piney Grove,
Rexburg, Caret, and Dunbrooke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3787 7701 3803 7703 3807 7674 3785 7671
TIME...MOT...LOC 1922Z 272DEG 4KT 3795 7690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HETSpecial weather statement, Jun 29, 4:08 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
508 PM EDT Sun Jun 29 2025
VAZ083-511-512-515>517-292200-
Eastern Hanover VA-New Kent VA-Western King William VA-
Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
508 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW KENT...CENTRAL
HENRICO AND SOUTHEASTERN HANOVER COUNTIES AND THE CITY OF RICHMOND
THROUGH 600 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Highland Park, or over Mechanicsville. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Mechanicsville, Highland Springs, and East Highland Park around
515 PM EDT.
Other locations impacted by this storm include Richmond
International, Fair Oaks, Solomons Store, Chamberlayne, Atlee,
Ashcake, Sandston, Westwood, and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3771 7721 3760 7711 3749 7733 3760 7749
3767 7745 3770 7742 3771 7739 3773 7736
TIME...MOT...LOC 2108Z 205DEG 1KT 3759 7737
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RogersSpecial weather statement, Jun 29, 5:18 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
618 PM EDT Sun Jun 29 2025
VAZ082-083-512-516-292300-
Eastern Hanover VA-Charles City VA-New Kent VA-Eastern Henrico VA-
618 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHARLES CITY...
NORTHWESTERN NEW KENT...SOUTHEASTERN HENRICO AND SOUTHEASTERN HANOVER
COUNTIES THROUGH 700 PM EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bottoms Bridge, or near Highland Springs, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Highland Springs around 625 PM EDT.
Mechanicsville around 630 PM EDT.
Other locations impacted by this storm include Richmond
International, Wrights Corner, Fair Oaks, Varina, Orapax Farms, Elko,
Montrose, Sandston, Glendale, and Westwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3762 7709 3760 7709 3740 7717 3739 7730
3741 7731 3739 7731 3739 7738 3751 7740
3752 7739 3753 7739 3753 7738 3755 7740
3761 7741
TIME...MOT...LOC 2218Z 187DEG 20KT 3747 7728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HETSpecial weather statement, Jun 29, 5:28 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
628 PM EDT Sun Jun 29 2025
MDZ021-022-292315-
Dorchester MD-Wicomico MD-
628 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WICOMICO AND
NORTHEASTERN DORCHESTER COUNTIES THROUGH 715 PM EDT...
At 628 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hurlock. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This storm will remain over mainly rural areas of northwestern
Wicomico and northeastern Dorchester Counties, including the
following locations... Galestown, Brookview, East New Market,
Eldorado, and Linkwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3853 7571 3850 7569 3848 7570 3847 7583
3848 7596 3857 7603 3859 7600 3859 7599
3860 7599 3863 7588 3863 7571
TIME...MOT...LOC 2228Z 179DEG 2KT 3856 7588
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RogersSpecial weather statement, Jun 29, 5:51 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
651 PM EDT Sun Jun 29 2025
VAZ064-511-292330-
Western Hanover VA-Caroline VA-
651 PM EDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CAROLINE AND NORTH
CENTRAL HANOVER COUNTIES THROUGH 730 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ladysmith, or near Milford, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Bowling Green and Milford around 705 PM EDT.
Other locations impacted by this storm include Chilesburg,
Rappahannock Academy, Golansville, Villboro, Guinea, Corbin, Hewlett,
Noel, Beaverdam, and Nancy Wrights Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3804 7720 3790 7755 3793 7767 3799 7767
3800 7766 3799 7764 3819 7743 3824 7735
TIME...MOT...LOC 2251Z 257DEG 11KT 3803 7749
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RogersLocal storm report, Jun 29, 5:54 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
654 PM EDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Flash Flood 2 WSW East Highland Par 37.56N 77.42W
06/29/2025 City of Richmond VA 911 Call Center
Vehicle stranded in flood waters near the
intersection of Magnolia and Rady St in
Richmond.
&&
RR